Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Having high uric acid levels. Suffering from pain in the feet, overweight. Advice?

Hi. I had a doctor tell me that I had high uric acid levels but I should look up what to do online. I am not sure which resources are the best because they all seem a little confusing and contradictory. I have no symptoms, besides a very slight ache in my feet after I ve been walking. I m 44, somewhat overweight , and otherwise in good health.
Asked On : Mon, 24 Sep 2012
Answers:  2 Views:  52
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Critical Care Specialist 's  Response
Hi thanks for your question,your 44 year and over weight and pain in the feet.Look dear Gout typically involves distal metatarso phalengeal joint of you foot and gives pain.From the complaint it seems you may have Gout,There is no harm in getting your serum uric acid done even if it proves to be normal at least it will rule out one cause of pain feet ,so go for it .
Answered: Mon, 24 Sep 2012
I find this answer helpful
General & Family Physician Dr. Neelam Ashish Vanjari's  Response

Thanks for writing in.

Uric acid levels normal range includes- 2.4-6.0 mg/dL (female) and 3.4-7.0 mg/dL (male). Normal values will vary from laboratory to laboratory.
High uric acid levels can be because of certain medicines or endocrine problems or cancer/chemotherapy.

Only about 20% of people with elevated uric acid levels ever develop gout. Sometimes people will have pain in joints and feet and sometimes no pain at all.
Slight ache in feet could be because of obesity not necessarily due to hyperuricemia.

You can avoid food with tendency to cause hyperuricemia like all organ meats (such as liver), meat extracts and gravy; Yeasts, and yeast extracts (such as beer, and alcoholic beverages) ;Asparagus, spinach, beans, peas, lentils, oatmeal, cauliflower and mushroom.

I hope I have answered your query. In case of doubt, I shall be happy to help you.
Best regards,
Dr. Neelam.
Answered: Mon, 24 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor